MAUDE Adverse Event Report: CORDIS CORPORATION BRITE TIP RADIANZ; INTRODUCER, CATHETER

CORDIS CORPORATION BRITE TIP RADIANZ; INTRODUCER, CATHETER
Catalog Number 687280110
Medical Device Problem Codes Material Frayed (1262); Material Split, Cut or Torn (4008)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/05/2026
Type of Reportable Event Malfunction
Event or Problem Description
As reported, after one dilation of a non-cordis 6 x 20 cutting balloon, resistance was felt when attempting to remove the cutting balloon from a 110cm brite tip radianz catheter sheath introducer (csi) and the cutting balloon and brite tip radianz csi were removed together.Outside of the patient, the tip of the brite tip radianz csi was found frayed and partially peeled.A new 110cm breit tip radianz csi was used as a replacement to continue the procedure.There were no reported injuries to the patient.This was during a procedure to treat the common iliac artery (cia) from a trans-radial artery (tra) approach.The non-cordis cutting balloon was used for pre-dilation and was fully deflated before removal.It was reported that there was poor re-wrapping of the balloon.The brite tip radianz csi was stored and prepped per the instructions for use (ifu), and no difficulty was encountered when flushing the device prior to use.No damage was observed on the brite tip sheath before use.There was no difficulty inserting the brite tip csi into the patient and no resistance or friction during insertion of the cutting balloon.There was no indication that any portion of the brite tip csi detached or remained inside the patient.The device will be returned for evaluation.
 
Additional Manufacturer Narrative
This device is available for analysis, but the engineering report is not yet available.However, it will be submitted within 30 days upon receipt.Additional information is pending and will be submitted within 30 days upon receipt.
 
Additional Manufacturer Narrative
After further review of additional information received the following sections have been updated accordingly: b4, g3, g6, h1, h2, h3, h6, and h11.Complaint conclusion: as reported, after one dilation of a non-cordis 6 x 20 cutting balloon, resistance was felt when attempting to remove the cutting balloon from a 110cm brite tip radianz catheter sheath introducer (csi) and the cutting balloon and brite tip radianz csi were removed together.Outside of the patient, the tip of the brite tip radianz csi was found frayed and partially peeled.A new 110cm breit tip radianz csi was used as a replacement to continue the procedure.There were no reported injuries to the patient.This was during a procedure to treat the common iliac artery (cia) from a trans-radial artery (tra) approach.The non-cordis cutting balloon was used for pre-dilation and was fully deflated before removal.It was reported that there was poor re-wrapping of the balloon.The brite tip radianz csi was stored and prepped per the instructions for use (ifu), and no difficulty was encountered when flushing the device prior to use.No damage was observed on the brite tip sheath before use.There was no difficulty inserting the brite tip csi into the patient and no resistance or friction during insertion of the cutting balloon.There was no indication that any portion of the brite tip csi detached or remained inside the patient.A non-sterile brite tip radianz 110 cm device was returned for investigation with an accompanying vessel.Visual inspection showed a frayed, split, torn condition at the brite tip located in the distal tip.Functional analysis performed using the returned vessel dilator did not demonstrate any resistance or friction during insertion or withdrawal.High-magnification evaluation of the tip area identified elongation and fatigue striation patterns typically associated with tensile overstress conditions.The received unit exhibited a frayed, split, torn condition at the brite tip, and the functional evaluation using the returned vessel dilator did not demonstrate resistance or friction during insertion or withdrawal.Overall, the product analysis did not provide evidence to suggest that the observed condition was related to the manufacturing or design process.The reported ¿catheter sheath introducer (csi) ¿ resistance/friction ¿ inner lumen¿ was not observed.Functional analysis performed using the returned vessel dilator did not demonstrate any resistance or friction during insertion or withdrawal.However, the reported ¿brite tip/distal tip ¿ frayed/split/torn¿ was found.The exact cause of the reported event cannot be determined.Evaluation results showed signs of tensile overstress.Additionally, no damage was observed on the brite tip sheath before use, resistance was felt when attempting to remove the cutting balloon and it was reported that there was poor re-wrapping of the balloon.Therefore, use related factors cannot be excluded.Users are trained to inspect for signs of damage prior to and during use.Any product with damage is not to be used.Information for safety is provided in the products labeling with the intent of making the user aware of the risks.According to the instructions for use (ifu), "if resistance is felt upon insertion or withdrawal, investigate the cause before continuing." based on the available information, there is no evidence to suggest the reported event is related to manufacturing or design issues.Therefore, no additional actions will be taken.

Brand Name
BRITE TIP RADIANZ
Common Device Name
INTRODUCER, CATHETER
Manufacturer (Section D)
CORDIS CORPORATION
14201 nw 60 avenue
miami lakes FL 33014
Manufacturer (Section G)
CORDIS CORPORATION
14201 nw 60 avenue
miami lakes FL 33014
Manufacturer Contact
karla castro
santiago troncoso 808
juarez, chihuahua 
7863138372
MDR Report Key24498791
Report Number9616099-2026-00340
Device Sequence Number18670904
Product Code DYB
UDI-Device Identifier20705032081228
UDI-Public(01)20705032081228(17)270731(10)18495278
Combination Product (Y/N)N
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 04/06/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Device Catalogue Number687280110
Device Lot Number18495278
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/17/2026
Is the Reporter a Health Professional? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/06/2026
Supplement Date Received by Manufacturer03/30/2026
Initial Report FDA Received Date03/03/2026
Supplement Report FDA Received Date04/06/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/26/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
BOSTON SCIENTIFIC 6-20 CUTTING BALLOON.
Patient SexUnknown